Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jul 15, 2011, 9:13 PM CDT for Cloud County, Republic County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2011, 9:13 PM CDT (02:13 UTC)
- Expired
- Jul 15, 2011, 9:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Topeka, KS
Counties Cloud County, KS, Republic County, KS
The radar
The Grand Island radar (KUEX), 104 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3413 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
076 WWUS83 KTOP 160213 SPSTOP SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 913 PM CDT FRI JUL 15 2011 KSZ008-020-034-160245- CLOUD-OTTAWA-REPUBLIC- 913 PM CDT FRI JUL 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REPUBLIC... NORTHWESTERN OTTAWA AND CLOUD COUNTIES... THROUGH 945 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 30 MPH ACROSS PORTIONS OF SOUTHWESTERN REPUBLIC...NORTHWESTERN OTTAWA AND CLOUD COUNTIES. THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE NORWAY...DELPHOS...GLASCO... JAMESTOWN...SCANDIA...CONCORDIA...AND BELLEVILLE. && LAT...LON 3976 9794 3988 9753 3920 9754 3911 9793 TIME...MOT...LOC 0212Z 246DEG 27KT 3974 9786 3916 9785 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jul 15, 7:10 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 15, 7:10 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 710 PM CDT FRI JUL 15 2011 ...UPDATE TO AVIATION... .DISCUSSION... TONIGHT...HIGH PRESSURE REMAINS FIRMLY IN PLACE THROUGH THE NEXT 24 HOURS OVER THE CENTRAL PLAINS. A SLIGHT CHANCE OF ISOLATED SHOWERS OR BRIEF THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS FAR NORTH CENTRAL KANSAS. AS OF EARLY THIS AFTERNOON...AN AGITATED CUMULUS FIELD WAS MATERIALIZING FROM LIBERAL TO HAYS. SOME OF THIS ACTIVITY HAS MATURED INTO SCT SHOWERS/THUNDERSTORMS OVER SW KS. WITH ALREADY ERODED INHIBITION IN MANY SECTIONS OF THE AFOREMENTIONED CORRIDOR...CANNOT RULE OUT ADDITIONAL BRIEF CONVECTION ALONG AND JUST LEFT OF THE MAIN HEAT AXIS. SOME OF THIS ACTIVITY MAY SLIDE INTO FAR NORTH CENTRAL SECTIONS OF THE CWA...BUT IS UNLIKELY TO ALLEVIATE MUCH OF THE HOT CONDITIONS PRESENT. FOR THE REMAINDER OF THE AREA...THE PROBABILITY OF PRECIPITATION REMAINS LOW TONIGHT. SEVERAL MODELS ATTEMPT TO DEVELOP A COMPLEX OF THUNDERSTORMS OVER SE NEBRASKA AND MOVE THE ACTIVITY INTO PORTIONS OF THE CWA. A SIMILAR SCENARIO WAS SUGGESTED LAST NIGHT...WHICH FAILED TO MATERIALIZE...AND WITH NO APPRECIABLE UPPER WAVE ANALYZED AND CURRENT THUNDERSTORMS NORTH OF I-80 MOVING ENE...DO NOT SEE ENOUGH EVIDENCE TO JUSTIFY POP MENTION IN FORECAST FOR OTHER SECTIONS OF THE CWA. COVERAGE AND INTENSITY OF ANY CONVECTION WILL GRADUALLY LESSEN A COUPLE HOURS POST-SUNSET. SATURDAY...EXCESSIVE HEAT IS THE MAIN STORY WITH MAXIMUM AIR TEMPERATURES EXPECTED TO REACH 97 NORTHEAST TO 104 SOUTHWEST SECTIONS OF THE CWA. AFTERNOON HEAT INDICES WILL RANGE FROM 105 TO 112. A FEW MID LEVEL CLOUDS MAY MOVE THROUGH THE REGION...BUT SHOULD DO LITTLE TO AFFECT ANTICIPATED TEMPERATURES. BLAIR VERY LITTLE CHANGE TO THE EXTENDED AS THE HEAT CONTINUES THROUGH NEXT WEEK. WENT AHEAD AND EXTENDED THE WARNING THROUGH WEDNESDAY AS APPROACHING WESTERN TROF HAS SLOWED A BIT. NOW LOOKS LIKE WE WILL GET PARKED UNDER ANOTHER THERMAL RIDGE POSSIBLY THURSDAY WITH DEWPOINTS FALLING BACK INTO THE 60S. DONT HAVE MUCH CONFIDENCE THAT WAVES MOVING OUT OF THE SOUTHWEST INTO THE ROCKIES AND ACROSS THE NORTHERN PLAINS WILL HAVE MUCH IMPACT ON THE RIDGE. WONT BE SURPRISED IF THE HEAT LINGERS INTO LATE WEEK BUT HAVE CARRIED THE WARNING AS FAR AS CONFIDENCE ALLOWS AT THIS POINT. 67 && .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD. CONVECTION MAY ADVANCE INTO THE MHK TAF SITE AND WILL CONTINUE TO MONITOR FOR THIS TREND. TOP AND FOE SHOULD REMAIN FREE OF ANY CONVECTION TONIGHT WITH ANY ACTIVITY TO THE NORTH OF THE TERMINALS. 53 && .TOP WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR KSZ008>012- 020>024-026-034>040-054>056-058-059. &&
Hazardous weather outlook, Jul 15, 3:40 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 340 PM CDT FRI JUL 15 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-162045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 340 PM CDT FRI JUL 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. TEMPERATURES THIS AFTERNOON INTO THE EARLY EVENING HOURS WILL REMAIN IN THE MIDDLE 90S TO NEAR 100 DEGREES...WITH HEAT INDICIES FROM 105 TO 115 DEGREES. AS A RESULT...AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER NORTH CENTRAL KANSAS THIS EVENING...GENERALLY ALONG AND WEST OF A LINE FROM WASHINGTON TO MINNEAPOLIS. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HOT AND HUMID WEATHER IS EXPECTED TO PERSIST FOR THE WEEKEND AND WELL INTO NEXT WEEK...WITH HEAT INDICES OF 105 TO 110 DEGREES ANTICIPATED. THE PROLONGED NATURE OF THE HEAT COULD MAKE IT DANGEROUS FOR THE ELDERLY...THOSE WITH CHRONIC AILMENTS OR PERSONS WITHOUT AIR CONDITIONING...OUTDOOR PETS AND THOSE WITH OUTDOOR ACTIVITIES. AN EXCESSIVE HEAT WARNING WILL REMAIN IN EFFECT FOR THE ENTIRE AREA THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BLAIR
In the hours before
Local storm report, Jul 15, 7:57 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
757 PM CDT FRI JUL 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM TSTM WND GST CONCORDIA 39.57N 97.66W
07/15/2011 M67.00 MPH CLOUD KS ASOS
&&
ANDERSONLocal storm report, Jul 15, 8:06 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
806 PM CDT FRI JUL 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 9 SSE BELLEVILLE 39.70N 97.59W
07/15/2011 E60 MPH REPUBLIC KS TRAINED SPOTTER
&&
JWLocal storm report, Jul 15, 8:12 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
812 PM CDT FRI JUL 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 1 WNW AGENDA 39.72N 97.46W
07/15/2011 E60.00 MPH REPUBLIC KS TRAINED SPOTTER
0805 PM TSTM WND DMG 1 WNW AGENDA 39.72N 97.46W
07/15/2011 REPUBLIC KS TRAINED SPOTTER
4 TO 5 INCH DIAMETER TREE LIMB DOWN.
&&
JWLocal storm report, Jul 15, 8:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
839 PM CDT FRI JUL 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG 2 S CLYDE 39.56N 97.40W
07/15/2011 CLOUD KS LAW ENFORCEMENT
IRRIGATION PIVOT REPORTED OVERTURNED ALONG WITH TREE
LIMBS DOWN ACROSS CLYDE.
&&
ANDERSONSpecial weather statement, Jul 15, 8:49 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 849 PM CDT FRI JUL 15 2011 KSZ008-020-160215- CLOUD-REPUBLIC- 849 PM CDT FRI JUL 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL REPUBLIC AND NORTH CENTRAL CLOUD COUNTIES... THROUGH 915 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 20 MPH ACROSS PORTIONS OF SOUTHERN REPUBLIC AND NORTHERN CLOUD COUNTIES. THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS IN EXCESS OF 50 MPH AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE BELLEVILLE AND NORWAY. && LAT...LON 3984 9759 3958 9755 3962 9789 3978 9788 TIME...MOT...LOC 0149Z 266DEG 19KT 3969 9778
Special weather statement, Jul 15, 9:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 913 PM CDT FRI JUL 15 2011 KSZ008-020-034-160245- CLOUD-OTTAWA-REPUBLIC- 913 PM CDT FRI JUL 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REPUBLIC... NORTHWESTERN OTTAWA AND CLOUD COUNTIES... THROUGH 945 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 30 MPH ACROSS PORTIONS OF SOUTHWESTERN REPUBLIC...NORTHWESTERN OTTAWA AND CLOUD COUNTIES. THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE NORWAY...DELPHOS...GLASCO... JAMESTOWN...SCANDIA...CONCORDIA...AND BELLEVILLE. && LAT...LON 3976 9794 3988 9753 3920 9754 3911 9793 TIME...MOT...LOC 0212Z 246DEG 27KT 3974 9786 3916 9785
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:41 PM CDT | Special Weather Statement | TOP | Cloud | 34 min |
| Jul 15, 7:54 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic, Washington | 36 min |
| Jul 15, 8:29 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Washington | 21 min |
| Jul 15, 8:49 PM CDT | Special Weather Statement | TOP | Republic | 26 min |
| Jul 15, 9:43 PM CDT | Special Weather Statement | TOP | Cloud | 32 min |
| Jul 15, 10:01 PM CDT | Special Weather Statement | TOP | Dickinson | 29 min |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.